Anxiety Support
35,121 members38,866 posts

venlafaxine? First time taking it

Hi,

I just got put on venlafaxine for the first time to help with anxiety and depression. I had my first dose yesterday and felt nauseous almost immediately. All day I put it down to that (especially after researching, this drug is dangerous, I don't think I'm taking this particular one again and honestly can't believe my GP put me on it). Thing is I'm still nauseous now. It's about 23 hours after my last dose. I don't know if being a bit underweight can make the effects stronger (i'my 5'3" and 96lbs/43.5kg) or if it's actually the drug at all? I haven't actually been sick but I've never felt this nauseous before. I'm not shaky like I was yesterday. Any advice? (And I've already thought about it being a bug, there's little to no chance. Anxiety kept me housebound for a week apart from one very short trip in to town.)

9 Replies
oldestnewest

I actually have taken this medicine before and felt pretty much the same the first week. We are actually pretty similar in body structure also. The sick feeling goes away after a week or so of taking it. However, if you are that uncomfortable with it I suggest reaching out to your doctor. They will probably tell you to give it a day or two before you really judge it because it does take the body a while to get used to the balance transition that you are trying to do but feeling nervous about it doesn't help. With all medications there is trial and error because everyone has different reactions to it than you. What works or didn't work for someone might not be the same for you just plain and simple. Eventually I ended up getting off of the medication because we determined that my anxiety had a different source and depression wasn't as necessary as it had been in the past. I would suggest strongly looking into what makes you anxious and determine the root of the problem if you haven't done so already. Once you know what your main causes are you can narrow down medicine a bit easier.

1 like
Reply

Thankyou for your response, I'm glad I'm not the only one. I did call my physchiatrist just now to ask if he's sure about this- the thing is I was physically dependant on alcohol and managed to get myself off that, but only just, after a lot of seizures, and reading about this medication is like reading about physical dependency all over again. He agreed he hadn't made the best move and is going to try me on something else. I wish I could figure out what my anxiety is really targeting but honestly I don't know where to start and where I am they won't work with you in the community unless they deem you 'ready'- as in, on medication. It's just hard finding one that works for me, as I seem to always be susceptible. Thankyou for your response though :)

Reply

I take venaflaxine 375mg iv been on it six yrs I'm sick daily

Reply

Oh jeez! That's not good 😨 being physically sick has never bothered me but it's the nausea- I don't think I've ever felt like this before even when I was younger, it's just really distracting.

Reply

It maybe the meds I honestly don't know. I'm sick every morning and then nauceous thru the day. I couldn't open a carton of milk this morning and panic set in immediately I was shaking sweating panicking that I couldn't open a carton.

Reply

I’m also on venlaflaxine, I am on 150mg a day. My doctor told me it takes 6 weeks to get into your system and to make a difference. The Sertraline I was on before had the worst side effects .Over sweating, over eating and lack of sleep. I put 2 stone on. I felt worse than ever. I dropped the 2 stone and feel a lot better but I feel it’s only temporary as once your body becomes accustomed to the meds, they stop working xx 😝

Reply

Iv given up with doctors

Reply

Hi bee1411. I have been on venlafaxine for 10 years or more. I take it with my dinner around 5. Used to take it in morning and sometimes felt a bit sick till a nurse told me to take at night and if you feel sick at least you are not at work and can go to bed. However I never feel sick only when I miss one so would hate to come off them again. It helped me and feel quite happy now. Hope this helps and hope you start to feel better x

1 like
Reply

Hey there. It’s awful that you’re having a hard time on these meds. I have been on them (300mg per day) for over five years and think they work well. I also had problems with drinking before i managed to stop it altogether.

I agree with comments I’ve read saying you need to give any medication of this sort 6-8 weeks to make a difference and to take them at night, as I do too.

I have never heard that Venlafaxine are dangerous. I have, in fact, been told they are the best, most effective medication for depression/anxiety. However, everyone is different.

Stick with them and your side effects may get a lot better. Good luck x

1 like
Reply

You may also like...